Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 9, 2013, 2:39 AM PST. It took effect at Mar 9, 2013, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 2:39 AM PST (10:39 UTC)
- In effect from
- Mar 9, 2013, 4:00 PM PST
- Expired
- Mar 9, 2013, 9:06 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS76 KEKA 091039 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 239 AM PST SAT MAR 9 2013 PZZ470-091845- /O.CAN.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/ /O.NEW.KEKA.SC.Y.0023.130310T0000Z-130310T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 239 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 3 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 3 PM PDT SUNDAY. * WINDS...N WINDS 10 TO 20 KT. * SEAS...NORTHERLY INCREASING TO 9 TO 10 FEET AROUND 14 SECONDS THIS AFTERNOON AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-091845- /O.EXT.KEKA.SC.Y.0022.000000T0000Z-130310T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 239 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... * WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE MENDOCINO AND POINT ARENA. * SEAS...NORTHERLY STEEP SHORT PERIOD WAVES 8 TO 10 FT AROUND 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-091700- /O.CON.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 239 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS HIGHEST SOUTH OF CAPE MENDOCINO. * SEAS...NORTHERLY STEEP SHORT PERIOD WAVES 7 TO 10 FT AROUND 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
020 WHUS76 KEKA 091706 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 906 AM PST SAT MAR 9 2013 ...WINDS AND SEAS LOWER FOR THE WEEKEND THAN EXPECTED... .THE PRESSURE GRADIENT OVER THE COASTAL WATERS HAS NOT TIGHTENED AS EXPECTED. THIS IS CAUSING LIGHTER WINDS AND LOWER SEAS THAN PREVIOUSLY FORECAST. HOWEVER...CONDITIONS WILL INCREASE IN THE AFTERNOON DUE TO HEAT DIFFERENTIAL BETWEEN LAND AND WATER. PZZ475-100115- /O.CAN.KEKA.SC.Y.0022.000000T0000Z-130310T2200Z/ /O.NEW.KEKA.SC.Y.0024.130309T2300Z-130310T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 906 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM SUNDAY. * WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE MENDOCINO AND POINT ARENA IN THE AFTERNOON. * SEAS...NORTHERLY STEEP SHORT PERIOD WAVES OF 7 FT AT 6 SECONDS AND A WEST WAVE OF 5 FT AT 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-091815- /O.CAN.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 906 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-091815- /O.CAN.KEKA.SC.Y.0023.130310T0000Z-130310T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 906 AM PST SAT MAR 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 12:52 AM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 9, 12:52 AM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1252 AM PST SAT MAR 9 2013
.UPDATE...SAT IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS CWA EARLY
THIS MORNING WITH SFC TEMPS ACROSS INTERIOR MENDO ZONE FALLINGINTO
THE MID TO UPPER 30S. SENT A QUICK UPDATE TO ISSUE FROST ADVISORY
FOR CAZ076.
&&
.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
OVERNIGHT RESULTING IN DRY WEATHER AND WARMING TEMPS THIS WEEKEND
INTO EARLY NEXT WEEK.
&&
.PREV DISCUSSION...ISSUED AT 230 PM PST FRI MAR 8 2013...VIS
IMAGERY THIS AFTERNOON SHOWING MINIMAL CUMULUS DEVELOPMENT OVER
HIGHER TERRAIN THUS FAR (2PM). UPPER WAVE STILL LOCATED OVER
WESTERN OREGON EXPECTED TO MOVE TO THE SOUTHWEST LATER THIS
AFTERNOON AND EVENING MAY STILL TRIGGER SOME SHOWER ACTIVITY THUS
LEFT SOME CHANCE POPS UP. AS MENTIONED IN PREV DISCUSSION SHORT
TERM MODEL SOLUTIONS CONTINUE TO SUGGEST GOOD INSTABILITY FOR THE
THE REMAINDER OF TODAY ACROSS THE INTERIOR THUS KEPT THE SLIGHT
CHANCE OF THUNDERSTORMS IN THE FORECAST. BUT WONDERING IF THE
AIRMASS MAY STILL BE A BIT TO DRY. WV SHOWS A LITTLE DRY SLOT OVER
THE AREA AND PWAT FIELDS STILL A LITTLE LOW (< 0.5). HATE TO GO
AGAINST MODELS SO LEFT THE SLIGHT CHANCE IN. MODELS REMAIN IN GOOD
AGREEMENT IN UPPER RIDGE NOSING OVER THE REGION OVERNIGHT INTO
SAT. GIVEN THE RAPID HEIGHT AND THICKNESS RISE BEGINNING TONIGHT
AND THE MARGINAL NATURE OF COASTAL TEMPERATURES REACHING THE FROST
THRESHOLD HAVE OPTED NOT TO ISSUE ANOTHER ADVISORY FOR TONIGHT (OR
WARNING FOR MENDO INTERIOR). THE THE RIDGE WILL RESULT IN WARMER
AND DRIER WX ACROSS THE REGION INTO EARLY NEXT WEEK. MODELS IN
FAIR AGREEMENT WITH UPPER RIDGE FLATTENING OUT EARLY NEXT
WEEK...SO MAINTAINED TREND OF GRADUALLY INCREASING POPS ACROSS NRN
PORTIONS OF CWA NEXT WEEK.....WITH POPS APPROACHING CLIMO HEADING
INTO NEXT WEEKEND.
&&
.AVIATION...VFR WILL PERSIST THROUGH THE AFTERNOON AT ALL AIRPORTS.
CLOUDS WILL DEVELOP ONCE AGAIN OVERNIGHT AT ACV AND CEC WITH IFR
CIGS. THERE REMAINS A CHANCE OF CLOUD SEEPING INTO THE UKI AS WELL,
BUT MAY REMAIN IN THE COASTAL VALLEYS AND NOT MAKE IT TO UKI. THE
TAF WILL HINT AT CLOUDS, BUT REMAIN VFR. BFG
&&
.MARINE...WINDS HAVE COME UP AT BUOY 14 NEAR POINT ARENA INTO THE
LOW 20 KT RANGE. THIS IS A RESULT OF A TROUGH NOSING INTO NW
CALIFORNIA FROM THE DESERT SW AND HIGH PRESSURE RIDGING IN FROM THE
SOUTHWEST. THE PRESSURE GRADIENT HAS TIGHTENED ACROSS THE WATERS,
WITH THE TIGHTEST LOCATION SOUTH OF CAPE MENDOCINO. THIS DOES NOT
OMIT THE NORTHERN WATERS FROM HIGHER WINDS. THERE IS A SMALL CRAFT
ADVISORY OUT FOR THE NORTHERN OUTER WATERS AS WELL AS ALL THE
SOUTHERN WATERS. WINDS ACROSS THE NORTH ARE ONLY RUNNING AROUND 15
TO 20 KT AT BUOY 22. A MORNING ASCAT PASS INDICATED 20 KT OFFSHORE,
AND WITH THE AFTERNOON HEATING DIFFERENTIAL, WINDS HAVE LIKELY
INCREASED MORE. SEAS ARE BUILDING UNDER THE INFLUENCE OF STRONGER
WINDS THROUGH THE WATERS. EXPECT STEEP SEAS TO REMAIN THROUGH MUCH
OF SATURDAY AS ANOTHER PULSE OF WINDS OCCURS SATURDAY AFTERNOON. BY
SUNDAY AND MONDAY THE PRESSURE GRADIENT WILL WEAKEN ALLOWING FOR
CONDITIONS TO EASE. CONDITIONS ARE EXPECTED TO CONTINUE TO FALL OFF
THROUGH MID WEEK. SEAS AS LOW AS 3 TO 4 FT ARE POSSIBLE BY
WEDNESDAY. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 9 AM PST THIS MORNING CAZ076.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING PZZ455-470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT SUNDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Mar 9, 12:41 AM PST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1241 AM PST SAT MAR 9 2013 CAZ001>004-100845- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER- 1241 AM PST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-100845- MENDOCINO INTERIOR- 1241 AM PST SAT MAR 9 2013 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:40 AM PST | Frost Advisory | EKA | 115 min | |
| Mar 9, 2:35 AM PST | Frost Advisory | EKA | 6 hr | |
| Mar 9, 2:35 AM PST | Frost Advisory | EKA | 30 hr | |
| Mar 9, 2:35 AM PST | Freeze Warning | EKA | 6 hr | |
| Mar 9, 9:06 AM PST | Small Craft Advisory | EKA | 17 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.